Jul 24, 2003
Just wanted to pass some info on a regimen that has been tremendous for me and yet I haven't seen the combination mentioned much in the HIV press. I am currently on a combo of Epivir, Viread and Viramune. I have experienced NO side effects typical of ARV therapy and my numbers are responding wonderfully. I wonder why doctors put patients on regimens containing Viracept or Crixivan when those are almost criminal, in my opinion. I.e., the ancillary damage to the body. HIstory: I started treatment with T's at 160 in March '01. Agenerase/Norvir and Combivir was my first regimen..it made me violently ill (abdominally). I can only imagine the pain and discomfort suffered by others still being forced to take PIs and the old-line nuke AZT. Perhaps I"m just lucky, but thought I'd share this so patients can go to their docs and demand better regimens, i.e., ones that don't distress, destroy the body further and/or potentially kill.
| Response from Dr. Boyle
While one regimen may be great for one person, it may be horrible for another. So, antiretroviral therapy needs to be tailored for each individual. I'm happy to hear you have done well and are happy with your regimen, but some patients do not, mostly due to severe rash or severe hepatotoxicity that can be associated with nevirapine (Viramune). I agree that the simpler, more tolerable and lower toxicity regimens are appropriate for most patients, and to be honest I am a little puzzled by the continued use of nelfinavir (Viracept) too. In that regard, the DHHS guidelines were just simplified to recommend as initial therapy either efavirenz (Sustiva/Stocrin) or lopinavir/ritonavir (Kaletra) in combination with nucleoside analogues.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.